Nose bleeds

Hi...I am changing from Warfarin to Apixaban this week. However my friend's mother in law has had to be admitted to hospital 3 times in the past 2 weeks with nose bleeds so I'm a bit worried. Does this happen to any of you? Also how long have some of you been on Apixaban?

15 Replies

oldestnewest
  • Just curious, is she also on a beta blocker, I.e. Bisoprolol. I had nose bleeds, turned out be the time of day I was taking it. I changed the time of day from morning to evening to coincide with my Warfarin dose and all nose bleeds stopped and have never returned, even after 7 years.

  • Not sure but she is taking Apixaban and I would like to know if there are others on Apixaban who have these nose bleeds as it is listed as a possible side effect. It would appear that you are taking Warfarin.

  • True, but my point is that it was the time of day I took the Bisoprolol, that caused the nose bleeds NOT the anti coagulant. Once I changed the time of day the nose bleeds ceased.

  • Thank you...I have been taking Bisoprolol for 3 years and Warfarin for 3months and have not hard any nosebleeds..its interesting how these drugs affect people in different ways.

  • I know, I just never cease to be amazed by peoples comments on here. Interestingly, my dose of Bisoprolol is the same now as when first prescribed 7 and a bit years ago (5 mg) and when I changed it (at the suggestion of my GP) from morning to night. My Warfarin dose is also the same as when it was first prescribed at the same time as the Bisoprolol. I have had a dream run with Warfarin, and still do have a good time with it - no complaints, no problems. And that includes having to come off it twice for short periods of time - once for a CT Scan and once for a partial knee replacement surgery. I wish you well with the warfarin.

    John

  • I've been taking Apixaban for over 3 years and had several quite bad nosebleeds. Turned out they were caused by an allergic reaction to household cleaning sprays. I have banned Mr Muscle and the like for the last 14 months and have had no more trouble.

    Your friend may also have had some underlying condition which was responsible - remember, we are all different.

  • Hi I've only been on Apixaban since I was diagnosed with AF, no problems whatsoever!

    My Consultant and Gp favour this NOAC over the others - less side effects.

  • I've only been taking Apixaban for about 6 weeks and don't take Bisoprolol (except as a PIP which I've not needed to do yet), but I've not experienced nose bleeds or any other of the known side-effects that I am aware of.

    I think we can all be so very different in our reactions to medication, but more people on here seem to report no side effects with apixaban than those who say they have experienced problems.

  • I think nosebleeds (and other bleeds) are named as a 'common' side effect of all the anticoagulants? (Certainly all the new ones that I've been reading up on.) BUT I think the important thing is that it doesn't mean it's going to happen, or that if you get a nosebleed it'll end up being a bad one.

    I'm currently on Rivaroxaban, despite my best efforts to get changed to Apixaban (that's another story!) I was worried about the nosebleed risk when I started it, because only a few weeks before starting I'd had some really bad nosebleeds. Thankfully, 4 months on it, I haven't had one yet.

    Good luck :)

  • I am currently on Warfarin( bad side effects to Apixaban and Riveroxaban) I also take Flecainide, Last weekend I had a bad nosebleed and ended up in A and E. I had never had a nose bleed in my life that I can remember.Had to spend 48hrs in hospital and a very painful procedure to stop bleeding. I have been taking Warfarin for about a year and have had no AF for last 6months, any advice or similar experience would be welcome. Jo.

  • I had daily nose bleeds on Warfarin including one where I was in hospital for 4 days. Only had one so far on Edoxaban and none with Dabigatran.

  • Thank you...the different reactions are interesting.... Is Edoxoban new. I have only heard of Rivaroxoban Dabigotran and Apixaban.

  • I think Edoxaban is the same as Lixiana (registered name) and I believe it's reversible - but don't quote me on that!

  • Yes it is reversible..... Why are we not all offered this instead of just the other 3 or Warfarin?

  • I have been taking Xarelto (Rivaroxaban) since I was diagnosed with Afib. Two years ago I had a nosebleed when I was on holiday. It could have been rather embarassing since I was on holiday. It eventually stopped after pressure. I went to a pharmacy to ask what to do and the pharmacist conferred with the local generaliste (I live in France) who said go to the accident and emergency services of the local hospital. There they heard my story, took an ECG, gave me a blood test and since there was no ear nose and throat (ORL) department there, made me an appointment with the nearest dept in a clinic nearby. I went there. I was told that I had an angioma in the right nostril. It was cauterized with Chromic acid. The treatment was not painful and I have not had any problem subsequently. The doctor said that anticoagulants favoured nosebleeds and looking back I cannot say that I had never had one before. I think the fact was that the nosebleed was likely to arise, but was more severe because of the anticoagulant. Nosebleeds are quite common in the general population and may have little to do with anticoagulants.

You may also like...